Robert Adams, Ph.D.

Associate Professor

Research Areas: , ,

University of Kentucky, College of Engineering
Electrical and Computer Engineering - ECE
685 FPAT
Lexington, KY 40506-0046
Phone: 859-257-1775
Fax: 859-257-3092
Email: rjadams@engr.uky.edu


Professional Preparation

Michigan Technological University, Electrical Engineering, B.S. (1993)

Virginia Tech, Electrical Engineering, M.S. (1995)

Virginia Tech, Electrical & Computer Engineering, Ph.D. (1998)

Appointments

7/07 – present               Associate Professor, Electrical & Computer Engineering, University of Kentucky

2001 – 2007                     Assistant Professor, Electrical & Computer Engineering, University of Kentucky

2000 – 2001                     Research Assistant Professor, Electrical and Computer Engineering, Virginia Tech

1999                                   EM Research Scientist, Science Applications International Corp., Champaign, IL

HONORS/AWARDS

Teachers Who Made a Difference, 2007

ECE Department Outstanding Teaching Award, 2006, ECE Department, University of Kentucky.

NSF CAREER Award, 2006-2011

R.W.P. King Paper Award, 2005, IEEE Antennas and Propagation Society.

Bradley Postdoctoral Fellowship, September 1999 – August 2001, Bradley Department of Electrical and Computer Engineering, Virginia Tech

Bradley Fellowship, September 1995 – December 1998, Bradley Department of Electrical and Computer Engineering, Virginia Tech

Selected Publications

  1. J. C. Young, Y. Xu, R. J. Adams, S.D. Gedney, “High-order Nyström discretization of an augmented electric field integral equation,” IEEE Antenna and Wave Propagation Letters, accepted for publication.
  2. X. Xu, R. J. Adams, “Sparse matrix factorization using overlapped localizing LOGOS modes on a shifted grid,” IEEE Transactions on Antennas and Propagation, 60(3):1414-1424, 2012.
  3. J. C. Young, S. D. Gedney, R. J. Adams, “Quasi-mixed-order prism basis functions for Nyström-based volume integral equations,” IEEE Transactions on Magnetics, accepted for publication, 2012.
  4. Y. Xu, X. Xu, R.J. Adams, “Sparse factorizations for fast local mode computations,” IEEE Transactions on Antennas and Propagation, 58(9):3044:3049, 2010.
  5. X. Xu, Y. Xu, R.J. Adams, “Error analysis for matrix factorizations using non-overlapped localizing basis functions,” IEEE Transactions on Antennas and Propagation, 58(9):3081-3086, 2010.
  6. R. J. Adams, Y. Xu, X. Xu, J. Choi, S. D. Gedney, F. X. Canning, “Modular fast direct electromagnetic analysis using local-global solutions modes,” IEEE Transactions on Antennas and Propagation, 56(8):2427-2441, 2008.
  7. R. J. Adams, Y. Xu, F. X. Canning, “Sparse pseudo inverse of the discrete plane wave transform,” IEEE Transactions on Antennas and Propagation, 56(2):475-484, 2007.
  8. J.-S. Choi, R. J. Adams, F. X. Canning, “Sparse factorization of finite element matrices using overlapped localizing solution modes,” Microwave and Optical Technology Letters, 50(4):1050-1054.
  9. R. J. Adams, G. Wang, F. X. Canning and B. A. Davis, “Sparse representation of plane wave response matrices for convex targets using local solution modes with bandlimited excitations,” Radio Science, vol. 41, December, 2006.  (RS6008, doi:10.1029/2005RS003250)
  10. R. J. Adams, A. Zhu and F. X. Canning, “Sparse factorization of the TMz impedance matrix in an overlapped localizing basis,” Progress in Electromagnetics Research, 61:291-322, 2006.
  11. R. J. Adams, F. X. Canning and A. Zhu, “Sparse representations of integral equations in a localizing basis,” Microwave and Optical Technology Letters, 47(3):236-240, 2005.
  12. R. J. Adams, A. Zhu and F. X. Canning, “Efficient solution of integral equations in a localizing basis,” Journal of Electromagnetic Waves and Applications, 19(12):1583-1594, 2005.
  13. R. J. Adams and N. J. Champagne,  “A numerical implementation of a modified electric field integral equation,”  IEEE Transactions on Antennas and Propagation, 52(9):2262-2266, 2004.
  14. R. J. Adams,  “Combined field integral equation formulations for electromagnetic scattering from convex geometries,”  IEEE Transactions on Antennas and Propagation, 52(5):1294-1303, 2004.
  15. R. J. Adams,  “Physical and analytical properties of a stabilized electric field integral equation,”  IEEE Transactions on Antennas and Propagation, 52(2):362-372, 2004.
  16. Z. Liu, R. J. Adams and L. Carin,  “Well-conditioned formulation for closed PEC targets in the vicinity of a half-space,”  IEEE Transactions on Antennas and Propagation, 51(10):2822-2829, 2003.